Jump to content

Search the Community

Showing results for tags 'akithisia'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hello. I pray you are all doing well. I have recently been lurking on this website, looking for other people with a similiar experience as to mine. I am asking for help and advice in regards to my brothers recent situation. My brother had been sectioned in the beginning of this year. He came home one day and was acting different. I later realised that these were delusions. He was unwell for a week and had gotten better for a week then the following week he became unwell again but this time he was quite aggressive. He would get angry easily. He was very emotional and would get really upset sometimes over a small thing or easily irritated. I guess you could describe him as being manic at this time. He also said his heart would start beating fast randomly and he felt like he was having a panic attack. My family decided he needed to go to the hospital as he was very much out of control. He went to the hospital and was alright there but he kept walking and wouldn't sit still, he would do this at home as well, always doing some sort of exercise. He got upset at the hospital and broke the fire alarm and the doctor had called the police on him. He got arrested, stayed in the cell overnight and the next day they decided to section him under the mental health act. He was put on 10mg of Olanzapine at first, then he was switched to risperidone 0.5 after 2 or 3 days. With 5mg Olanzapine and up to 2 mg of Lorazepam a day as PRN. Even though it was PRN the staff said that he needed PRN everyday. He was put into seclusion a couple of times, it was horrible for the whole family, we just wanted some help, not for him to be snatched from us. We finally were able to get him home after 28 days. We were given 6mg of risperidone, PRN and procycldine as his medication because his hands were shaking. At home he was good although I noticed that during the day he would get a bit hyper, say he doesn't feel good. I would then give him the lorazepam and he would calm down. The nurse would visit us at home and she told me to stop using the Lorazepam and give him Olanzapine instead, if he needed it. So thats what I started doing, big mistake. As soon as I stopped the Lorazepam he became unwell, kept walking around, felt agitated, a lot of anxiety. I then used Olanzapine to calm him down. he would get like this a lot and I realised that its akathisia. I think from the risperidone. He would come upstairs at night saying he cant sleep and he needed something to help him. I thought that this was withdrawals from the Lorazepam or Olanzapine that was given to him in hospital as PRN. I then called the doctor and he said lorazepam has been out of his body for two weeks so it must be his illness returning, he told me to put his risperidone up to 7mg. I tryed doing that for 3 days but it made him feel worse. I put him back on 6mg. I told the doctor that I wanted to switch from Risperidone to Olanzapine because it wasnt helping and he would feel restless half an hour after taking it. The doctor told me to put him on Olanzapine 5mg and to reduce his risperidone by 2mg every 4 days. I got him down to 3mg of risperidone at this time. It was then that I found this site and saw the 10% taper method and I realised that I cant just cut off his Risperidone as he had been on it for 6 weeks already. I have now got him on 2.25mg of Risperidone from yesterday but the problem is that he has also been on 3.75mg Olanzapine for a month since coming home. He is already been complaing about being stiff and he sleeps 14 hours a day and has gone quiet, he stopped making conversations and rarely laughs like he used to, since being on Olanzapine. I also suspect that he may have Seretonin Syndrome or toxication from the risperidone because he displays symptoms when i up the dose of the medication. Hypomania, restlessness and agitation. I dont know what to do, I want to get him off Risperidone as it makes him agitated, his muscles twitch, his hands used to tremor and gives him akathisia unless he has a benzo. But I also want to get him off the Olanzapine because he gets really tired during the day has stopped talking to my dad, they are so close, and I dont want him to lose his emotions forever. He cant stay on two antipsychotics. The side affects outweight the benefits. Should i ask the doctor for a benzo or something to help the akathisia. Should I also taper the Olanzapine at the same time? How much percent can I taper his medication by and how often, can I taper 10% Risperidone and 10% Olanzapine? Can i taper more often than every month? Thanks so much, if you managed to read all of this.
×

Important Information

By using this site, you agree to our Terms of Use.